Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 414, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2012, 4:22 PM CDT for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 6, 2012, 4:37 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Franklin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS54 KJAN 062122
SVRJAN
LAC025-041-062200-
/O.NEW.KJAN.SV.W.0414.120706T2122Z-120706T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
SOUTHWESTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
* UNTIL 500 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
EAST OF ENTERPRISE MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENTERPRISE BY 450 PM CDT...
SHERWOOD...AIMWELL AND WALLACE RIDGE BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3178 9201 3187 9201 3203 9177 3190 9160
3161 9184 3177 9202
TIME...MOT...LOC 2122Z 046DEG 13KT 3193 9174
$$
MRM1 follow-up statement
736
WWUS54 KJAN 062137
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI JUL 6 2012
LAC025-041-062147-
/O.CAN.KJAN.SV.W.0414.000000T0000Z-120706T2200Z/
FRANKLIN LA-CATAHOULA LA-
437 PM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CATAHOULA AND
SOUTHWESTERN FRANKLIN PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
ENTERPRISE BY 450 PM CDT...
HARRISONBURG...SHERWOOD...AIMWELL AND WALLACE RIDGE BY 500 PM
CDT...
LAT...LON 3178 9201 3187 9201 3203 9177 3190 9160
3161 9184 3177 9202
TIME...MOT...LOC 2137Z 046DEG 13KT 3189 9179
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 6, 3:48 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT FRI JUL 6 2012 .DISCUSSION... UNDER A SLIGHT RISK THIS AFTERNOON/EVENING FOR DAMAGING HAIL AND WINDS ACROSS ARKLAMISS VIA THE SPC. THE RISK OF MICROBURSTS IS LIKELY WITH RELATIVELY COOL TEMPERATURES ALOFT AND VERY WARM TEMPS AT THE SURFACE. PW VALUES ARE 1.75 TO 2 INCHES IN THE AREA. THE MORNING/EARLY AFTERNOON CONVECTION AND CLOUDS INHIBITED THE MAIN AFTERNOON ACTIVITY FROM SPROUTING MUCH EARLIER TODAY THOUGH. AS THESE CLOUDS HAVE DISSIPATED THE GROUND HAS WARMED UP BEHIND THEM AND CONDITIONS ARE RIPE AGAIN FOR MULTICELLS IN NORTHERN MS AND SCATTERED ACTIVITY IN THE SOUTH. TONIGHT...MODELS ARE NOT NECESSARILY IN AGREEMENT IN HOW THE OVERNIGHT RAINFALL WILL OCCUR. A THUNDERSTORM COMPLEX OVER NORTHERN AL AND SOUTHERN TN MOVING SOUTHWESTWARD MAY HAVE ENOUGH PUSH BEHIND IT TO EXTEND ITSELF INTO OUR NRN CWA OVERNIGHT...WITH NORTH OF THE HWY 82 CORRIDOR EXPERIENCING THE BRUNT OF IT. OVERNIGHT...AS THE COMPLEX PROGRESSES THROUGH MS IT WILL SLOWLY DISSIPATE AS IT WON'T HAVE ANY BOUYANCY TO FEED OFF OF AS THE SUN GOES DOWN. THE SOUTHERN CWA CAN EXPECT CLEARING OVERNIGHT AND NOT MUCH IN THE CHANCES OF STORMS. THE REST OF THE WEEKEND...A WEAK SHORTWAVE HAS BEEN ROTATING CLOCKWISE AROUND THE H5 RIDGE WHICH IS CENTERED TO OUR NORTHWEST AND HAS BROUGHT DECENT SHOWER ACTIVITY TO THE SOUTH THE PAST COUPLE DAYS. THIS SCATTERED AFTERNOON ACTIVITY WILL CONTINUE SATURDAY INTO SUNDAY. THIS H5 RIDGE WILL THEN BEGIN WEAKENING THIS SUNDAY AND ALLOW A FRONTAL SYSTEM TO MOVE IN EARLY NEXT WEEK ALONG WITH SLIGHLY MORE WIDESPREAD CHANCES FOR RAIN. TEMPERATURES WILL BE SLIGHTLY COOLER AND CLOSER TO NORMAL TOMORROW AND ESPECIALLY ON SUNDAY AS ALL THIS RAIN COOLS THE GROUND. /10/ LONG TERM...SUNDAY THROUGH THURSDAY...UPPER TROUGHING THAT TRACKS WWD INTO THE REGION UNDERNEATH WEAKENING RIDGING WILL STALL OVER THE AREA THIS WEEKEND. TROUGHING WILL REMAIN IN PLACE AS IT PHASES WITH AN UPPER LOW SYSTEM THAT WILL REMAIN LOCKED OVER THE NERN U.S. STATES. A SERIES OF UPPER WAVES WILL DROP ALONG WRN EDGES OF THE UPPER TROUGH...EVENTUALLY DIGGING OUT A MORE AMPLIFIED TROUGH OVER THE ERN U.S. THAT WILL MAINTAIN A WETTER AND COOLER PATTERN OVER THE FORECAST AREA FOR SUN THROUGH NEXT WEEK. THE MODELS ARE IN GENERAL AGREEMENT WITH THE UPPER PATTERN FOR OUR AREA. THEY ALSO DEVELOP A FRONTAL BOUNDARY THAT WILL HANG JUST TO OUR N SUN AND MON BEFORE DRIFTING SLOWLY SWD INTO THE FORECAST AREA AND HANGING ACROSS NRN/CNTRL ZONES THROUGH THE END OF THE FORECAST PERIOD. PRECIPITABLE WATER VALUES WILL REMAIN VERY HIGH THROUGH MUCH OF NEXT WEEK. HEALTHY CAPE VALUES ARE FORECAST DURING THE AFTERNOONS ALTHOUGH LAPSE RATES/VERTICAL TOTALS WILL REMAIN MARGINAL AND SHEAR VALUES LOOK LOW UNTIL LATER IN THE EXTENDED WHEN THE SURFACE BOUNDARY MOVES INTO NRN ZONES. PERIODS OF HEAVIER RAINFALL CAN BE EXPECTED...PARTICULARLY LATER IN THE PERIOD WHEN LOW LEVEL FORCING/CONVERGENCE BEGIN TO INCREASE OVER THE AREA. FOLLOWED MEX MOS POPS BUT RAIN CHANCES MAY NEED TO BE ADJUSTED FOR NEXT WEEK ACCORDING TO WHERE THE BOUNDARY SETS UP. A BREAK FROM HOTTER TEMPERATURES IS ON THE WAY. AN EXTENDED PERIOD OF MORE WIDESPREAD CLOUD COVER AND INCREASED RAIN CHANCES WILL RESULT IN COOLER READINGS WITH HIGHS POSSIBLY REMAINING A LITTLE BELOW NORMAL AT MANY AREAS NEXT WEEK. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THIS AFTERNOON INTO TONIGHT. AS EXPECTED...SHOWERS AND STORMS HAVE BECOME MORE NUMEROUS ACROSS THE AREA. AS WE SAW YESTERDAY...STRONG WIND GUSTS...PERHAPS AS HIGH AS 50-60 KNOTS...ALONG WITH HAIL...WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. THIS ACTIVITY WILL BE MOVING FROM NORTHEAST TO SOUTHWEST. MOST STORMS SHOULD BE ON THE DECREASE SHORTLY AFTER SUNSET...ALTHOUGH THERE IS SOME POTENTIAL FOR CLUSTERS OF CONVECTION TO CONTINUE MAINLY NORTH OF INTERSTATE 20 WELL INTO THE EVENING HOURS...AND PERHAPS DURING THE OVERNIGHT HOURS. BRIEF MVFR TO LIFR CEILINGS AND OR VISIBILITIES WILL EXIST AT SITES THAT OBSERVE ANY CONVECTION THROUGH THE PERIOD. /19/ && .FIRE WEATHER... MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH. FORTUNATELY...SPOTTY RAINFALL HAS OCCURRED OVER THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...IT IS POSSIBLE SOME STATE FORESTRY COMMISSIONS MAY CONSIDER LIFTING SOME LOCAL BURN BANS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 72 91 / 40 46 48 56 MERIDIAN 71 93 71 91 / 40 45 46 45 VICKSBURG 72 95 72 91 / 40 48 49 61 HATTIESBURG 71 93 72 90 / 26 55 23 30 NATCHEZ 71 91 72 90 / 29 62 31 47 GREENVILLE 73 97 73 93 / 40 35 54 68 GREENWOOD 71 96 73 91 / 40 35 56 68 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 6, 2:10 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI JUL 6 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>046-071915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 210 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND HAIL UP TO QUARTER SIZE. IN ADDITION...ITS POSSIBLE THAT A WEST SOUTHWESTWARD MOVING CLUSTER OF THUNDERSTORMS COULD ADVANCE ACROSS THE OUTLOOK AREA LATE TONIGHT... POSING YET ANOTHER RISK FOR DAMAGING WIND GUSTS. FOR SATURDAY...ONCE AGAIN A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON AND EVENING HOURS OVER THE OUTLOOK AREA AS HOT AND HUMID CONDITIONS CONTINUE TO COMBINE WITH WEAK DISTURBANCES ROTATING IN FROM THE EAST. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS RANGING FROM 50 TO 60 MPH ALONG WITH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...AND AGAIN ON SATURDAY AFTERNOON. LAZ015-016-023>026-MSZ047>066-072>074-071915- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Special weather statement, Jul 6, 3:19 PM CDT, 1 hour 3 minutes before
LAZ007-008-062050- MOREHOUSE LA-WEST CARROLL LA- 319 PM CDT FRI JUL 6 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT FRI JUL 6 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF JONES AT 319 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3272 9174 3299 9180 3300 9150 3285 9144 TIME...MOT...LOC 2019Z 084DEG 8KT 3292 9158 MRM
Local storm report, Jul 6, 3:29 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 2 SW CALEDONIA 33.66N 88.35W
07/06/2012 LOWNDES MS LAW ENFORCEMENT
SMALL TREE BLOCKING ROAD
1225 AM TSTM WND DMG 2 SW CALEDONIA 33.66N 88.35W
07/06/2012 LOWNDES MS LAW ENFORCEMENT
LARGE LIMBS DOWN
1225 AM TSTM WND DMG WEST POINT 33.61N 88.64W
07/06/2012 CLAY MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE CITY
1225 AM TSTM WND DMG CALEDONIA 33.68N 88.33W
07/06/2012 LOWNDES MS LAW ENFORCEMENT
TREE BLOCKING ROAD
1240 AM TSTM WND DMG COLUMBUS 33.51N 88.40W
07/06/2012 LOWNDES MS LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES IN COLUMBUS AND ACROSS THE
COUNTY
1250 AM TSTM WND DMG 4 ESE SESSUMS 33.40N 88.65W
07/06/2012 LOWNDES MS PUBLIC
REPORTS OF A LARGE TREE BLOWN DOWN ACROSS SCHLATER ROAD
NEAR ARTESIA.
1250 AM TSTM WND DMG STARKVILLE 33.46N 88.82W
07/06/2012 OKTIBBEHA MS EMERGENCY MNGR
TREES DOWN ACROSS THE CITY OF STARKVILLE...INCLUDING ONE
TREE ON A HOUSE ON W MAIN ST AND A TREE DOWN ONTO POWER
LINES ON MCKINLEY ST. POWER WAS OUT ACROSS A GOOD PORTION
OF THE CITY.
1257 AM TSTM WND DMG PHEBA 33.58N 88.95W
07/06/2012 CLAY MS PUBLIC
A FEW TREES WERE BLOWN DOWN IN PHEBA
0112 AM TSTM WND GST STARKVILLE 33.46N 88.82W
07/06/2012 M0.00 MPH OKTIBBEHA MS AWOS
56 MPH WIND GUST ON STARKVILLE AWOS
0120 AM TSTM WND DMG 10 W STARKVILLE 33.46N 89.00W
07/06/2012 OKTIBBEHA MS EMERGENCY MNGR
TREES DOWN ALONG SEVERAL ROADS IN WESTERN PARTS OF THE
COUNTY
0135 AM TSTM WND DMG 5 WSW LOUISVILLE 33.10N 89.13W
07/06/2012 WINSTON MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS WESTERN PARTS OF WINSTON
COUNTY
0135 AM TSTM WND GST LOUISVILLE 33.12N 89.05W
07/06/2012 E0.00 MPH WINSTON MS PUBLIC
50 MPH WIND GUST
0140 AM TSTM WND DMG 1 NW LOUISVILLE 33.13N 89.07W
07/06/2012 WINSTON MS EMERGENCY MNGR
TREES DOWN ACROSS OLD ROBINSON ROAD AS WELL AS HWY 14
WEST
&&
BKLocal storm report, Jul 6, 3:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM LIGHTNING STARKVILLE 33.46N 88.82W
07/05/2012 OKTIBBEHA MS NEWSPAPER
A LIGHTNING STRIKE RESULTED IN A FIRE AT A HOTEL THAT IS
UNDER CONSTRUCTION
1005 AM LIGHTNING 5 WSW STARKVILLE 33.44N 88.90W
07/05/2012 OKTIBBEHA MS NEWSPAPER
A LIGHTNING STRIKE RESULTED IN A FIRE AT A RESIDENCE ON
OAKWOOD DRIVE OFF OF NEWLIGHT ROAD WEST OF STARKVILLE
0125 PM HAIL 1 N CANTON 32.63N 90.03W
07/05/2012 E1.00 INCH MADISON MS TRAINED SPOTTER
0133 PM TSTM WND DMG 2 N CANTON 32.64N 90.03W
07/05/2012 MADISON MS DEPT OF HIGHWAYS
POWERLINES DOWN. I-55 EXIT TO HIGHWAY 16 NORTH CLOSED.
0156 PM TSTM WND DMG 4 N BROOKHAVEN 31.64N 90.45W
07/05/2012 LINCOLN MS EMERGENCY MNGR
ONE HOME WITH MAJOR ROOF DAMAGE AND TWO HOMES WITH MINOR
ROOF DAMAGE DUE TO WIND. ANOTHER HOME SUFFERED DAMAGE
FROM A TREE FALLING ON IT. OCCURRED ON BRIGNALL ROAD.
0250 PM TSTM WND GST 3 ENE PINEVILLE 32.15N 89.36W
07/05/2012 E50.00 MPH SMITH MS EMERGENCY MNGR
ONE TREE DOWN ON CR 517
0345 PM TSTM WND DMG MENDENHALL 31.96N 89.87W
07/05/2012 SIMPSON MS EMERGENCY MNGR
TREES DOWN AROUND HWY 540 AND HWY 13 NEAR MENDENHALL
0357 PM TSTM WND DMG 1 SW MENDENHALL 31.95N 89.88W
07/05/2012 SIMPSON MS LAW ENFORCEMENT
TREES DOWN ON RJ WALKER DR, WILSON WELCH RD, AND AT HWY
43 AND HUCKS HILL. POWERLINES DOWN ON VINE HILL RD.
0430 PM TSTM WND DMG 5 WSW RAYMOND 32.24N 90.50W
07/05/2012 HINDS MS UTILITY COMPANY
POWERLINES DOWN
0439 PM TSTM WND DMG 2 SW RAYMOND 32.24N 90.45W
07/05/2012 HINDS MS EMERGENCY MNGR
TREE DOWN ON BELKNAPP RD
0440 PM TSTM WND DMG 5 SSE EDWARDS 32.27N 90.57W
07/05/2012 HINDS MS EMERGENCY MNGR
TREES DOWN ALONG BELKNAP RD NEAR MILITARY RD
0512 PM TSTM WND DMG 5 ESE VICKSBURG 32.31N 90.79W
07/05/2012 WARREN MS UTILITY COMPANY
POWERLINES DOWN NEAR FISHER FERRY ROAD
0515 PM TSTM WND DMG 2 ESE VICKSBURG 32.32N 90.83W
07/05/2012 WARREN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN SCATTERED ACROSS VICKSBURG AND
WARREN COUNTY
0525 PM LIGHTNING ESE VICKSBURG 32.33N 90.87W
07/05/2012 WARREN MS EMERGENCY MNGR
LIGHTNING STRUCK A POWERLINE AND A CHURCH AND CAUSED THE
CHURCH TO BECOME ON FIRE AT STENSON RD AND HWY 27.
0530 PM TSTM WND DMG 7 W TALLULAH 32.41N 91.31W
07/05/2012 MADISON LA EMERGENCY MNGR
TREES DOWN NEAR TALLULAH
0540 PM HAIL KINGSTON 31.41N 91.28W
07/05/2012 E0.88 INCH ADAMS MS EMERGENCY MNGR
A FEW TREES WERE ALSO REPORTED DOWN IN KINGSTON.
0650 PM HAIL 2 SE WINNSBORO 32.14N 91.70W
07/05/2012 E1.00 INCH FRANKLIN LA TRAINED SPOTTER
0715 PM TSTM WND DMG 1 W WINNSBORO 32.16N 91.74W
07/05/2012 FRANKLIN LA LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND JUST WEST OF CITY AND A COUPLE
HAD TO BE REMOVED FROM ROADWAYS. DIME/NICKEL HAIL FELL AT
THE COURTHOUSE OBSERVED BY WINNSBORO POLICE.
&&
BKLocal storm report, Jul 6, 3:33 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 2 S HAZLEHURST 31.84N 90.39W
07/04/2012 COPIAH MS NEWSPAPER
A COUPLE OF TREES DOWN ACROSS HIGHWAY 51 JUST SOUTH OF
HAZLEHURST ALONG WITH LOTS OF BRANCHES.
0235 PM TSTM WND GST 1 E LUDLOW 32.57N 89.70W
07/04/2012 E50.00 MPH SCOTT MS EMERGENCY MNGR
TREE DOWN ALONG HILLSBOROUGH RD
0305 PM TSTM WND DMG 3 S ELLISVILLE 31.56N 89.21W
07/04/2012 JONES MS EMERGENCY MNGR
TREES AND POWERLINES DOWNN JUST SOUTH OF ELLISVILLE
0322 PM TSTM WND GST MARTINVILLE 31.97N 89.75W
07/04/2012 E50.00 MPH SIMPSON MS EMERGENCY MNGR
TREE DOWN NEAR MARTINVILLE
0415 PM TSTM WND DMG 2 WNW PURVIS 31.15N 89.44W
07/04/2012 LAMAR MS EMERGENCY MNGR
A HOUSE ON PURVIS-PLOH ROAD LOST ITS ROOF.
0415 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
07/04/2012 LAWRENCE MS PUBLIC
TREES DOWN IN MONTICELLO.
0420 PM TSTM WND DMG 2 NW PURVIS 31.16N 89.43W
07/04/2012 LAMAR MS EMERGENCY MNGR
TREE DOWN JUST NORTHWEST OF PURVIS.
0420 PM HAIL 2 NW PURVIS 31.16N 89.43W
07/04/2012 E1.75 INCH LAMAR MS EMERGENCY MNGR
WINDSHIELD BUSTED BY HAIL. SIZE ESTIMATED TO BE AT LEAST
GOLFBALL SIZE.
0431 PM TSTM WND DMG 1 ESE PURVIS 31.14N 89.39W
07/04/2012 LAMAR MS EMERGENCY MNGR
LINE OF TREES DOWN ALONG PURVIS-BROOKLYN ROAD. 2 FIRE
CREWS AT SCENE CLEARING DEBRIS.
0655 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
07/04/2012 FRANKLIN LA PUBLIC
TREES DOWN AROUND THE CITY. A CHURCH MARQUEE WAS BLOWN
OVER AS WELL.
&&
BKSpecial weather statement, Jul 6, 3:51 PM CDT, 31 minutes before
MSZ060-062120- ADAMS MS- 351 PM CDT FRI JUL 6 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT FRI JUL 6 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF CRANFIELD AT 351 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CENTRAL ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3136 9135 3155 9141 3157 9115 3139 9116 TIME...MOT...LOC 2051Z 070DEG 9KT 3147 9117 MRM
Special weather statement, Jul 6, 4:03 PM CDT, 19 minutes before
MSZ030-031-033-062215-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
403 PM CDT FRI JUL 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT FRI JUL 6 2012
...SEVERE THUNDERSTORMS POSSIBLE IN THE GOLDEN TRIANGLE REGION THIS
EVENING...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED 25 MILES NORTH
OF CALEDONIA AT 400 PM CDT...MOVING SOUTHWEST AT 15 MPH.
THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE TO THE
SOUTHWEST TOWARD THE GOLDEN TRIANGLE REGION THIS EVENING...REACHING
NORTHERN LOWNDES AND CLAY COUNTIES BETWEEN 430 AND 5 PM. DAMAGING
WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN.
PEOPLE IN CLAY...LOWNDES AND OKTIBBEHA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3340 8829 3342 8888 3374 8897 3376 8894
3382 8892 3382 8873 3380 8871 3368 8871
3369 8850 3367 8849 3367 8846 3370 8840
3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2100Z 024DEG 14KT 3404 8825
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Richland, Tensas | 15 min |
| Jul 6, 3:02 PM CDT | Special Weather Statement | JAN | Morehouse | 28 min |
| Jul 6, 3:19 PM CDT | Special Weather Statement | JAN | West Carroll | 31 min |
| Jul 6, 4:41 PM CDT | Special Weather Statement | JAN | Concordia | 29 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | JAN | Catahoula | 31 min |
| Jul 6, 5:31 PM CDT | Special Weather Statement | JAN | Catahoula | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.